MAUDE Adverse Event Report: ARTHREX, INC. SFT TISSUE PRTCTR, 2.4MM; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SFT TISSUE PRTCTR, 2.4MM; ORTHOPEDIC MANUAL SURG INSTR
Model Number SFT TISSUE PRTCTR, 2.4MM
Medical Device Problem Codes Mechanical Jam (2983); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 02/05/2025, a sales representative via (b)(4) reported that an ar-8770-06 soft tissue protector had a drill bit lodged and stuck inside the protector device.They tried to remove the drill bit, but it stuck inside.This was discovered during a procedure, with no reported patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Complaint allegation was confirmed.One unpackaged ar-8770-06 soft tissue protector, 2.4 mm batch/lot number 04511846 was received for evaluation.The device was received with a (ar-8943-42 batch 1392313) drill stuck inside the cannulation guide.The drill is damaged and bent in different places of the shaft.Upon visual evaluation, heavy signs of wear were observed on the device.The laser marks are faded, with discoloration spots all around.Functional testing was not performed as the device was received damaged.The most likely reason for the reported failure is user error, due to misuse causing the drill to get stuck and bent inside the instrument.

Brand Name
SFT TISSUE PRTCTR, 2.4MM
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21412844
Report Number1220246-2025-00556
Device Sequence Number8316877
Product Code LXH
UDI-Device Identifier00888867263758
UDI-Public(01)00888867263758(11)181129(10)04511846
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSFT TISSUE PRTCTR, 2.4MM
Device Catalogue NumberAR-8770-06
Device Lot Number04511846
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown